Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Wakefield, VA

April 10, 2015Accomack County, Northampton County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 10, 2015, 8:37 PM EDT for Accomack County, Northampton County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 8:37 PM EDT (00:37 UTC)
Expired
Apr 10, 2015, 9:15 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Accomack County, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:12 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS51 KAKQ 110037
SVRAKQ
VAC001-131-110115-
/O.NEW.KAKQ.SV.W.0009.150411T0037Z-150411T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
837 PM EDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
  SOUTH CENTRAL ACCOMACK COUNTY IN SOUTHEASTERN VIRGINIA...

* UNTIL 915 PM EDT

* AT 836 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPE CHARLES...AND MOVING
  EAST AT 50 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CAPE CHARLES AROUND 840 PM EDT.
  CHERITON AND BAY VIEW AROUND 845 PM EDT.
  NASSAWADOX AROUND 855 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SIMPKINS...FRANKTOWN...SMITH BEACH...BIRDSNEST...MACHIPONGO...
EASTVILLE AND OYSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3737 7572 3749 7572 3749 7581 3748 7581
      3742 7582 3739 7573 3740 7580 3731 7576
      3730 7578 3740 7584 3736 7589 3727 7579
      3731 7586 3725 7602 3746 7597 3759 7563
      3756 7563 3757 7562
TIME...MOT...LOC 0036Z 254DEG 42KT 3732 7608 

$$

JM
2 follow-up statements
338 
WWUS51 KAKQ 110050
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EDT FRI APR 10 2015

VAC001-131-110115-
/O.CON.KAKQ.SV.W.0009.000000T0000Z-150411T0115Z/
NORTHAMPTON VA-ACCOMACK VA-
850 PM EDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN NORTHAMPTON AND SOUTH CENTRAL ACCOMACK COUNTIES...

AT 850 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF NASSAWADOX...OR 11 MILES
NORTHEAST OF CAPE CHARLES...MOVING EAST AT 40 MPH.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN NORTHAMPTON AND SOUTH CENTRAL ACCOMACK COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...BIRDSNEST...FRANKTOWN...OYSTER
AND MACHIPONGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3728 7593 3748 7592 3755 7573 3759 7563
      3756 7563 3757 7562 3737 7572 3749 7572
      3749 7581 3748 7581 3742 7582 3739 7573
      3740 7580 3731 7576 3730 7578 3740 7584
      3736 7589 3729 7581 3729 7582 3731 7586
TIME...MOT...LOC 0050Z 252DEG 39KT 3737 7586 

$$

JM
601 
WWUS51 KAKQ 110107
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT FRI APR 10 2015

VAC001-131-110116-
/O.EXP.KAKQ.SV.W.0009.000000T0000Z-150411T0115Z/
NORTHAMPTON VA-ACCOMACK VA-
907 PM EDT FRI APR 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NORTHAMPTON AND
SOUTH CENTRAL ACCOMACK COUNTIES WILL EXPIRE AT 915 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3728 7593 3748 7592 3755 7573 3759 7563
      3756 7563 3757 7562 3737 7572 3749 7572
      3749 7581 3748 7581 3742 7582 3739 7573
      3740 7580 3731 7576 3730 7578 3740 7584
      3736 7589 3729 7581 3729 7582 3731 7586
TIME...MOT...LOC 0105Z 254DEG 42KT 3737 7586 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:26 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 10, 6:26 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT FRI APR 10 2015

.SYNOPSIS...
A COLD FRONT CROSSES THE AREA TONIGHT. HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST SATURDAY...AND SETTLES OVER THE REGION SUNDAY.
THIS AREA OF HIGH PRESSURE MOVES OFFSHORE MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATE TO INCLUDE A SEVERE THUNDERSTORM WATCH AS TSTMS HAVE BECOME
ORGANIZED AND LINEAR ACROSS CENTRAL VA. THERE IS A POTENTIAL THAT
STRONG TO SEVERE TSTMS COULD BUILD INTO SE VA THROUGH THE EVENING.

PREVIOUS DISCUSSION...
THE CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR THE QB/ON
BORDER...WITH A COLD FRONT TRAILING SSW ACROSS THE APPALACHIANS. A
WARM FRONT HAS LIFTED THROUGH THE REGION WITH MANY LOCATIONS NOW
IN THE UPPER 70S TO MID 80S...ASIDE FROM THE IMMEDIATE ATLANTIC
COAST OF THE ERN SHORE. MLCAPE VALUES RANGE FROM 1000-1500 J/KG
PER SPC MESOANALYSIS OVER THE COASTAL PLAIN...WITH 40-50KT OF
EFFECTIVE SHEAR FROM CENTRAL VA TO THE ERN SHORE. MID/HIGH CLOUD
COVER HAS PERSISTED THROUGH MUCH OF THE AFTERNOON...AND THIS SEEMS
TO BE A LIMITING FACTOR...WHICH IS INHIBITING CONVECTION.
ADDITIONALLY...LARGE SCALE FORCING AT THIS TIME SEEMS INSUFFICIENT
TOOVERCOME THE EFFECT OF THE MID/HIGH CLOUD COVER. SOME CELLS
HAVE TRIED TO DEVELOP OVER WRN VA...BUT HAVE BEEN UNABLE TO
MAINTAIN AN UPDRAFT. HIGH-RES GUIDANCE STILL TRIGGERS TSTMS OVER
THE AREA BEGINNING CLOSER TO 21Z AND PROGRESSING EWD THROUGH THE
EVENING. SHEAR/INSTABILITY PARAMETERS REMAIN SUFFICIENT TO SUPPORT
A DAMAGING WIND/ISOLATED LARGE HAIL THREAT. HOWEVER...THIS THREAT
SHOULD DIMINISH THIS EVENING WITH THE LOSS OF PEAK HEATING. AT
THIS TIME...CHC POPS ARE FORECAST OVER THE PIEDMONT WITH LIKELY
ALONG AND E OF I-95.

THE COLD FRONT REACHES THE WRN HALF OF THE AREA THIS EVENING AND
INTO THE ERN SHORE AROUND MIDNIGHT. THE FRONT WILL TAKE LONGER TO
CLEAR SE VA AND NE NC...AND HIGH-RES GUIDANCE SUGGESTS IT TAKES
UNTIL AROUND 08Z TO FULLY CLEAR NE NC. GIVEN THIS...60-70% POPS
WILL CONTINUE THROUGH 06Z OVER SE VA/NE NC...WITH 30-40% POPS OVER
NE NC THROUGH 08Z. OTHERWISE...A QUICK DRYING TREND SHOULD
COMMENCE FROM W-E THROUGH THE EVENING. LOWS SHOULD RANGE FROM
AROUND 50 NW...TO NEAR 60 SE. TOTAL RAINFALL AMOUNTS SHOULD
AVERAGE 0.25IN OR LESS FROM THE PIEDMONT TO THE ERN SHORE (WITH
LOCALLY HIGHER AMOUNTS)...WITH AROUND 0.5-0.7IN POSSIBLE OVER FAR
SE VA/NE NC.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST SATURDAY. THE FRONT
WILL SLOW DOWN AS IT MOVES OFF THE CAROLINA COAST. AS A
RESULT...SOME MID/HIGH CLOUDS COULD PERSIST SATURDAY MORNING
ACROSS THE SE PORTION OF THE AREA. HOWEVER...ALL AREAS SHOULD
BECOME SUNNY BY AFTERNOON. DEEP MIXING AND DOWNSLOPE FLOW WILL
ALLOW HIGHS TO RISE INTO THE LOW 70S OVER INTERIOR VA/NE NC...WITH
LOW/MID 60S ALONG THE COAST. AFTERNOON DEWPOINTS SHOULD DROP INTO
THE 30S TO LOW 40S RESULTING IN MIN RH VALUES OF 25-35%. THE WIND
WILL NOT BE ALL THAT STRONG AND OUT OF THE NW AT 8-12 MPH OVER THE
PIEDMONT...TO 10-15 MPH OVER THE ERN SHORE.

A ~1030MB HIGH WILL BUILD OVER THE REGION SATURDAY NIGHT AND
LINGER IN VICINITY OF THE COAST SUNDAY. CLEAR AND COOL CONDITIONS
ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING WITH LOWS RANGING
FROM THE UPPER 30S INLAND TO LOW/MID 40S IN COASTAL AND URBAN
LOCATIONS. SEASONAL HIGHS ARE EXPECTED SUNDAY (UPPER 60S TO AROUND
70) UNDER A MOSTLY SUNNY SKY...WITH LOCALLY COOLER TEMPERATURES
ALONG THE IMMEDIATE ATLANTIC COAST.

THE HIGH MOVES OFFSHORE SUNDAY NIGHT AND MONDAY. SUNDAY NIGHT
SHOULD REMAIN MOSTLY CLEAR WITH LOWS IN THE 40S. A MODERATING
TREND IS EXPECTED MONDAY WITH THE HIGH FARTHER OFFSHORE. HIGHS ARE
EXPECTED TO RISE INTO THE LOW/MID 70S...AGAIN WITH LOCALLY COOLER
VALUES ALONG THE IMMEDIATE ATLANTIC COAST. AN INCREASE IN HIGH
CLOUDS IS EXPECTED AS LOW PRESSURE MOVES INTO THE OHIO VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD BEGINS WITH HIGH PRESSURE OVER THE REGION
WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES THROUGH MONDAY.
THE MODELS AND IN GOOD AGREEMENT ON THE THE SURFACE HIGH SLOWLY
SLIDING OFF THE COAST ON MONDAY WITH THE APPROACH OF A WEAK COLD
FRONT MONDAY NIGHT INTO TUESDAY MORNING. THE GFS AND ECMWF HAVE
SIMILAR AMOUNTS OF MOISTURE TUESDAY WITH THE ECMWF RUNNING ABOUT
6 HOURS FASTER THAN THE GFS WITH THE TIMING OF PRECIP. OVERALL
EXPECT CHANCES FOR SHOWERS FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON. THE FRONT LOOK TO REACH THE COAST BETWEEN 18-00Z
TUESDAY. HAVE GONE WITH HIGH CHANCE POPS FOR LATE MONDAY NIGHT
INTO THE DAY ON TUESDAY. POPS WILL LIKELY BE INCREASED WITH LATER
FORECASTS AS THE TIMING BECOMES CLEAR. STILL WOULD EXPECT QPF TO
BE ON THE LOW SIDE AS THE BULK OF THE MOISTURE IS STILL OVER THE
GULF COAST STATES IN ADVANCE OF THE NEXT SYSTEM.

BY TUESDAY EVENING...SHOULD SEE THE FRONT PUSH INTO SC/GA WITH
HIGH PRESSURE SAGGING DOWN THE EASTERN SEABOARD. THE AREA WILL
BECOME WEDGED IN WITH THE HIGH MOVING ACROSS NEW ENGLAND. PRECIP
LOOKS TO STAY WELL TO THE SOUTH THROUGH WED AND WED NIGHT.

THE UNCERTAINTY COMES ON THURSDAY AS THE FLOW ALOFT BECOMES MORE
SOUTHWEST...THE WEDGE ERODES AND WITH A DEVELOPING TROUGH OVER
THE SOUTHERN PLAINS...SHOULD SEE GULF MOISTURE BEGINNING TO ADVECT
BACK INTO THE REGION. HAVE MAINTAINED THE CHANCE POPS FOR NOW AS
TIMING MAY BE A QUESTION...BUT EXPECT TO SEE A DECENT RAINFALL
EVENT LATE NEXT WEEK AS WAVES OF ENERGY LIFT NE AROUND THE
DEVELOPING TROUGH.

FOR TEMPERATURES...HAVE GENERALLY RUN CLOSE TO THE SUPERBLEND
GUIDANCE WITH HIGHS GENERALLY IN THE 70S MOST OF THE
WEEK...ALTHOUGH DID LOWER VALUES A TOUCH ON WEDNESDAY BEHIND THE
FRONT...SO WOULD NOT BE SURPRISED TO SEE HIGH MORE IN THE MID TO
UPPER 60S ON WEDNESDAY AND POSSIBLY THURSDAY IF WEDGING SETS UP
WITH OVERRUNNING CLOUDS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 18Z...ALL THE TAF SITES WERE VFR AT 18Z AND BESIDES FOR THE
POSSIBILITY OF MVFR CIGS OF 25 HUNDRED FEET OR HIGHER...THERE SHOULD
BE NO ISSUES AHEAD OF THE PRE FRONTAL SHOWERS. SW WIND GUSTS TO
AROUND 25 TO 28 KNOTS CAN BE EXPECTED THIS AFTN. A COLD FRONT WAS
SITUATED OVER WESTERN WEST VIRGINIA AT 17Z. A PRE FRONTAL TROUGH HAD
SOME DISSIPATING SHOWERS JUST EAST OF THE VIRGINIA MOUNTAINS.

THE PRE FRONTAL TROUGH IS EXPECTED TO PRODUCE TSTMS LATE THIS AFTN
AND EVENING. THE COLD FRONT WILL CROSS THE AREA OVERNIGHT.
CONFIDENCE IN THE TIMING OF TSTMS IS MARGINAL AT THIS POINT BUT HAVE
THEM FOR A 2 HOUR PERIOD BEGINNING FROM 20 TO 23Z FROM RIC TO ORF.
HELD OFF ON ECG AT THIS POINT. CHANCES FOR TSTMS ARE HIGHER OVER
EASTERN PORTIONS DUE TO GREATER INSTABILITY TOWARD THE HAMPTON ROADS
AREA.

NAM BUFR SOUNDINGS INDICATE A PERIOD OF LOW CLOUDS BEHIND THE FRONT
ESPECIALLY AT ECG. INCLUDED A FEW HOURS OF IFR CIGS THERE.

VFR CONDS ARE EXPECTED SATURDAY. GUSTY NW WINDS (NOT IN THE INITIAL
TAF) ARE INDICATED FOR SBY.

OUTLOOK...VFR AND DRY WEATHER CONTINUE THROUGH MONDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST THIS WEEKEND. THERE WILL BE A
CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY WITH THE NEXT COLD
FRONT. DRY WEATHER RETURNS WEDNESDAY.

&&

.MARINE...
HAVE EXTENDED SCA HEADLINES THOUGH 8 PM THIS EVENING TO COVER THE
GUSTY SW WINDS AHEAD OF THE COLD FRONT. THE STRONGEST WINDS WILL
PERSIST FOR THE REMAINDER OF THE AFTERNOON AND INTO EARLY EVENING.
THE COLD FRONT SHOULD REACH THE COAST BETWEEN 7 PM AND 9 PM.
BEHIND THE FRONT NW WINDS WILL RUN AROUND 15 KT FOR A BRIEF TIME
AND THEN SLOWLY DECREASE TOWARDS MORNING. SCATTERED THUNDERSTORMS
ARE EXPECTED WITH THE FRONT AND THESE STORMS COULD BRIEFLY BRING
DOWN MUCH STRONGER WINDS TO THE SURFACE (THESE WILL BE HANDLED
WITH SPECIAL MARINE WARNINGS IF NECESSARY). ONCE THE WINDS TURN
NW BEHIND THE FRONT SHOULD SLOWLY SEE THE WINDS DIMINISH LATER
TONIGHT BACK TO 10 TO 15 KT.

SEAS HAVE BEEN RUNNING 3 TO 4 FT IN THE COASTAL WATERS WITH WAVES
AROUND 3 FEET ACROSS THE BAY. EXPECT THESE CONDITIONS TO PERSISTTHROUGH
MIDNIGHT WITH SEAS AND WAVES SLOWLY DECREASING BY DAYBREAK
SATURDAY.

HIGH PRESSURE BUILDS INTO THE REGION ON SATURDAY AND SETTLES OVER
THE AREA ON SUNDAY. THE HIGH SLOWLY SHIFTS OFF THE COAST ON MONDAY.
THIS SHOULD BRING A PERIOD OF QUIET WEATHER WITH THE WINDS
DIMINISHING ON SUNDAY TO UNDER 10 KT. THE NEXT FRONT TO IMPACT
THE WATERS ARRIVES LATE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT
SWINGS ACROSS THE AREA. EXPECT AN INCREASE IN S/SW WINDS ON MONDAY
AHEAD OF THE FRONT. WIND COULD GET CLOSE TO SCA LEVELS AGAIN IN
THE 15 TO 20 KT RANGE LATE MON THROUGH MON NIGHT. HIGH PRESSURE
RETURNS FOR THE WEDNESDAY AND WEDNESDAY NIGHT RESULTING IN A
PERIOD OF NE TO E WINDS OVER THE COASTAL WATERS AND BAY. THIS
HIGH PRESSURE SYSTEM PULLS AWAY FROM THE COAST THURSDAY AS AN AREA
OF LOW PRESSURE TRIES TO DEVELOP ALONG THE NC COAST THURSDAY.
THIS WOULD RESULT IN INCREASING SE WINDS THURSDAY RESULTING IN
POSSIBLE SCA CONDITIONS. GIVEN THE FORECAST A PERIOD OF SCA
CONDITIONS WILL BE POSSIBLE FROM WEDNESDAY THROUGH THURSDAY NIGHT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ630>638.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ650-652.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...JAO
AVIATION...LSA
MARINE...JAO
Hazardous weather outlook, Apr 10, 8:09 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
809 PM EDT FRI APR 10 2015

VAZ092-093-095>098-100-523>525-120015-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
809 PM EDT FRI APR 10 2015

...SEVERE THUNDERSTORM WATCH 54 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-120015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
809 PM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT
THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY
THUNDERSTORM THREATS FOR THIS EVENING WILL BE POTENTIALLY
DAMAGING WIND GUSTS AND ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-060>062-064>069-075>090-099-509>522-120015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
809 PM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 10, 7:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
742 PM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     MARINE TSTM WIND STINGRAY POINT          37.55N  76.25W
04/10/2015  M40 MPH          ANZ631             VA   BUOY

&&

EVENT NUMBER AKQ1500859

AJZ
Local storm report, Apr 10, 7:51 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     MARINE TSTM WIND 1 NW SILVER BEACH       37.49N  75.97W
04/10/2015  M39 MPH          ANZ631             VA   MESONET

&&

EVENT NUMBER AKQ1500860

JO
Special weather statement, Apr 10, 7:59 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 PM EDT FRI APR 10 2015

VAZ084-086-089-090-523-524-110045-
SURRY-JAMES CITY-GLOUCESTER-SURRY-YORK-NEWPORT
NEWS-GLOUCESTER-MATHEWS-MATHEWS-
759 PM EDT FRI APR 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CITY OF
NEWPORT NEWS...GLOUCESTER...EASTERN SURRY...CENTRAL YORK...
SOUTHEASTERN JAMES CITY...SOUTHERN MATHEWS AND SOUTHEASTERN CITY OF
WILLIAMSBURG COUNTIES...

AT 757 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BAVON TO NEAR GROVE...AND MOVING EAST AT 40 MPH.

WINDS UP TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...WILLIAMSBURG...MATHEWS...GLOUCESTER COURTHOUSE...
VIRGINIA INSTITUTE FOR MARINE SCIENCES...QUEENS LAKE...GLOUCESTER
POINT...BAVON...CARVER GARDENS...BUSCH GARDENS...YORK TERRACE...
GROVE...ACHILLES...WICOMICO...MOBJACK...HAYES...RUFF...WHITE MARSH...
PORT HAYWOOD AND BELROI.

HEAVY RAIN IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED
FLOODING...AND PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3731 7628 3738 7637 3738 7639 3735 7643
      3731 7639 3726 7639 3726 7651 3729 7653
      3727 7655 3722 7642 3719 7662 3717 7670
      3734 7665 3729 7660 3730 7656 3738 7663
      3747 7626
TIME...MOT...LOC 2357Z 248DEG 45KT 3739 7625 3726 7658

JM
Local storm report, Apr 10, 8:10 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     MARINE TSTM WIND RAPPAHANNOCK LIGHT      37.54N  76.02W
04/10/2015  M43 MPH          ANZ631             VA   BUOY

&&

EVENT NUMBER AKQ1500861

JO
Local storm report, Apr 10, 8:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
811 PM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     WILSONS                 37.14N  77.86W
04/10/2015                   DINWIDDIE          VA   911 CALL CENTER

            A COUPLE TREES DOWN AROUND WILSONS.

0545 PM     TSTM WND DMG     POCAHONTAS ACRES        37.40N  77.58W
04/10/2015                   CHESTERFIELD       VA   911 CALL CENTER

            TWO TREES DOWN ALONG NEWBYS BRIDGE RD

0600 PM     TSTM WND DMG     SUTHERLAND              37.20N  77.56W
04/10/2015                   DINWIDDIE          VA   911 CALL CENTER

            A FEW TREES DOWN AROUND SUTHERLAND.

0603 PM     TSTM WND DMG     BRYAN RIDGE             37.34N  77.41W
04/10/2015                   CHESTERFIELD       VA   911 CALL CENTER

            TREES DOWN NEAR JEFFERSON DAVID HIGHWAY BRINGING DOWN
            POWER LINES.

0605 PM     TSTM WND DMG     BERMUDA PLACE           37.35N  77.40W
04/10/2015                   CHESTERFIELD       VA   911 CALL CENTER

            TREES DOWN NEAR OLD STAGE RD.

0633 PM     TSTM WND DMG     1 SSE ELSOM             37.56N  76.75W
04/10/2015                   KING AND QUEEN     VA   911 CALL CENTER

            TREES DOWN NORTH OF SHACKLEFORDS.

0635 PM     TSTM WND GST     WEST POINT              37.55N  76.80W
04/10/2015  M55 MPH          KING WILLIAM       VA   AWOS

0643 PM     TSTM WND DMG     URBANNA                 37.64N  76.58W
04/10/2015                   MIDDLESEX          VA   911 CALL CENTER

            COUPLE OF TREES DOWN.

0655 PM     TSTM WND DMG     KILMARNOCK              37.71N  76.38W
04/10/2015                   LANCASTER          VA   911 CALL CENTER

            TREES AND A POWER LINE DOWN IN KILMARNOCK.

0700 PM     MARINE TSTM WIND STINGRAY POINT          37.56N  76.31W
04/10/2015  M46 MPH          MIDDLESEX          VA   MESONET

            DELTAVILLE WEATHERFLOW

0710 PM     MARINE TSTM WIND STINGRAY POINT          37.55N  76.25W
04/10/2015  M40 MPH          ANZ631             VA   BUOY

0718 PM     MARINE TSTM WIND RAPPAHANNOCK LIGHT      37.54N  76.02W
04/10/2015  M43 MPH          ANZ631             VA   BUOY

0732 PM     MARINE TSTM WIND 1 NW SILVER BEACH       37.49N  75.97W
04/10/2015  M39 MPH          ANZ631             VA   MESONET

&&

EVENT NUMBER AKQ1500850 AKQ1500849 AKQ1500851 AKQ1500852 AKQ1500853
AKQ1500854 AKQ1500855 AKQ1500856 AKQ1500857 AKQ1500858 AKQ1500859
AKQ1500861 AKQ1500860

JO
Special weather statement, Apr 10, 8:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 PM EDT FRI APR 10 2015

VAZ099-100-110100-
NORTHAMPTON-ACCOMACK-
816 PM EDT FRI APR 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHAMPTON AND SOUTH
CENTRAL ACCOMACK COUNTIES...

AT 815 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF CAPE
CHARLES...MOVING EAST AT 40 MPH.

WINDS UP TO 40 MPH...HEAVY RAIN...AND HALF INCH HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EXMORE...NASSAWADOX...WILLIS WHARF...EASTVILLE...WACHAPREAGUE...
PAINTER...WARDTOWN...FRANKTOWN...QUINBY...BIRDSNEST...MACHIPONGO AND
JAMESVILLE.

LAT...LON 3748 7567 3755 7573 3752 7575 3746 7566
      3737 7572 3749 7572 3748 7581 3745 7583
      3734 7573 3740 7585 3734 7583 3733 7601
      3749 7590 3748 7592 3750 7590 3751 7590
      3748 7596 3754 7594 3767 7562
TIME...MOT...LOC 0015Z 258DEG 34KT 3740 7608

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:16 PM EDTSpecial Weather StatementAKQNorthampton44 min
Apr 10, 8:45 PM EDTSpecial Marine WarningAKQ45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.